Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 11, NWS Albuquerque, NM

October 11, 2008

NWS Albuquerque, NM issued this high wind warning at Oct 11, 2008, 4:28 AM MDT. It took effect at Oct 11, 2008, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2008, 4:28 AM MDT (10:28 UTC)
In effect from
Oct 11, 2008, 9:00 AM MDT
Expired
Oct 11, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 111028
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT SAT OCT 11 2008

...STRONG WINDS LIKELY TODAY ACROSS MUCH OF NORTH AND CENTRAL NEW 
MEXICO...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE SOUTH AND CENTRAL 
GREAT BASIN WILL INCREASE WIND SPEEDS OVER NEW MEXICO THIS
WEEKEND. EXPECT VERY WINDY CONDITIONS TODAY ACROSS ROUGHLY THE
WESTERN THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER EAST
INTO THE CENTRAL VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS.
WINDS WILL DIMINISH SLOWLY TONIGHT...MORE SO ACROSS THE VALLEY
AREAS THAN ACROSS THE HIGHER RIDGES.

NMZ001-008-014-111800-
/O.UPG.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
/O.NEW.KABQ.HW.W.0011.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD
428 AM MDT SAT OCT 11 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE THIS MORNING THROUGH THE EARLY EVENING HOURS. THE
STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...WHICH
INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR...AS WELL AS THE
HIGHER RIDGES AND BELOW SOUTHWEST TO NORTHEAST ORIENTED PASSES
AND CANYONS. VERY STRONG CROSS WINDS WILL IMPACT INTERSTATE 40...
PARTICULARLY FROM GRANTS TO THE ARIZONA BORDER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ002>007-009>012-015>017-026-111800-
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
428 AM MDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO ABOUT 50 MPH WILL
DEVELOP MID TO LATE MORNING AND CONTINUE INTO AT LEAST EARLY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE EASTERN
SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE
CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS. STRONG CROSS WINDS
WILL IMPACT THE INTERSTATE 25 AND 40 CORRIDORS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

43
1 follow-up statement
000 
WWUS75 KABQ 111754
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT SAT OCT 11 2008

...STRONG WINDS THIS AFTERNOON ACROSS MUCH OF NORTH AND CENTRAL NEW
MEXICO...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER EAST CENTRAL UTAH WILL ALLOW
STRONG WINDS TO CONTINUE OVER NEW MEXICO THIS WEEKEND. VERY WINDY
CONDITIONS WILL CONTINUE INTO THIS EVENING ACROSS ROUGHLY THE WESTERN
THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER EAST INTO THE
CENTRAL VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS. WINDS
WILL GRADUALLY DIMINISH TONIGHT...HOWEVER STRONG WINDS MAY CONTINUE
ACROSS THE HIGHER MOUNTAIN RIDGES.

NMZ001-008-014-120300-
/O.CON.KABQ.HW.W.0011.000000T0000Z-081012T0300Z/
NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD
1154 AM MDT SAT OCT 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS
WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...WHICH INCLUDES PORTIONS
OF THE HIGHWAY 491 CORRIDOR...AS WELL AS THE HIGHER RIDGES AND
BELOW SOUTHWEST TO NORTHEAST ORIENTED PASSES AND CANYONS. VERY
STRONG CROSS WINDS WILL IMPACT INTERSTATE 40...PARTICULARLY FROM
GRANTS TO THE ARIZONA BORDER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ002>007-009>012-015>017-026-120300-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
1154 AM MDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO ABOUT 50 MPH WILL
CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS SPEEDS ARE
EXPECTED FROM THE EASTERN SLOPES OF THE SANDIA AND MANZANO
MOUNTAINS EASTWARD ACROSS THE CENTRAL HIGH PLAINS AND NORTHEAST
HIGHLANDS. STRONG CROSS WINDS WILL IMPACT THE INTERSTATE 25 AND 40
CORRIDORS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Oct 11, 3:25 AM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 11, 3:25 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MDT SAT OCT 11 2008

.DISCUSSION...
SO MUCH WX FODDER FOR DISCUSSION...SO LITTLE TIME. NORBERT
MOISTURE GETTING SUCKED UP ALREADY AHEAD OF POTENT...WIND LADEN
UPPER TROUGH NOW CLOSING OFF BETWEEN RENO AND VEGAS. SHOWERS AND A
FEW STORMS INCREASING ACROSS SW AND S CENTRAL NM AND ALREADY
GETTING INTO E CENTRAL NM. AS DAY PROGRESSES THERE WILL BE FURTHER
SIGNIFICANT INCREASE IN SHOWER/STORM COVERAGE AND INTENSITY. SPC
EXPANDED SLIGHT RISK TO THE W TO COVER MOST OF E AND S CENTRAL NM
AND THIS SEEMS REASONABLE. AMOUNT OF CLOUD COVER WILL BE ONE
FACTOR THAT MAY LIMIT SEVERE POTENTIAL IN SLIGHT RISK AREA ALONG
WITH FACT THAT EAST EDGE OF DEVELOPING DRY SLOTTING WILL LIKELY BE
TOO FAR W TO AID IN PROVIDING DRY WEDGE IN MID LEVELS. BUT WITH
WINDS ALOFT INCREASING AND STORMS MOVING BRISKLY TO NE ACROSS RISK
AREA THOSE WINDS WILL LIKELY BE CAPTURED AND ENTRAINED IN STRONGER
STORM DOWNDRAFTS...MAKING WIND THE GREATEST THREAT INITIALLY THIS
AFTERNOON...THEN HAIL...WHILE SECONDARY THIS AFTN...MAY BECOME A
LITTLE HIGHER PROBABILITY THIS EVENING. CAPE MAXIMIZED SE NM LATE
AFTN AND E CENTRAL NM THIS EVENING. LOWERED POPS A LITTLE FOR THIS
AFTN AND NIGHT MIDDLE RIO GRANDE VALLEY AND FAR N SOCORRO COUNTY
AND WESTWARD INTO PORTIONS CIBOLA COUNTY AND NEARBY PORTIONS OF
ADJACENT COUNTIES. THIS DONE TO ACCOUNT FOR WHAT I BELIEVE WILL BE
A SLIGHT TO MODERATE RAIN SHADOW EFFECT OF STRONG SW FLOW TO NE OF
THE GILA HIGHER TERRAIN. NAM GUIDANCE THIS AREA FOR 1ST AND 2ND
PERIOD POPS MUCH LOWER THAN GFS...ASTOUNDINGLY SO...AS IT MAY BE
OVERDOING ANY RAIN SHADOW EFFECT. IF FLOW ALOFT WAS MORE SOUTHERLY
THE POPS LIKELY WOULD BE MUCH HIGHER. SO FCST POPS ARE BETWEEN
NAM AND MAV GUIDANCE...BUT CLOSER TO MAV.

HIGH WIND WATCH UPGRADED TO LOW END HIGH WIND WARNING FOR SAME
AREAS AS BEFORE FOR THE WEST AND WIND ADVISORY TO THE EAST KEPT IN
EFFECT AS WELL. MAY BE A LITTLE MARGINAL IN THE WEST...BUT THE
FEWER CLOUDS THAT MOVE ACROSS THERE THE BETTER CHANCE FOR CRITERIA
WINDS. ALSO CLOUDS MAY MAKE SOME EASTERN EDGES OF WIND ADVISORY
AREA A LITTLE MARGINAL...BUT BEST TO LEAVE IN PLACE FOR NOW AND
LET DAY CREW ADJUST IF NEED BE.

STILL SOME MODEL DISAGREEMENT ON DEGREE OF DEVELOPMENT AND
PROGRESSION OF FOLLOW UP SHORT WAVES IN WEAKNESS BEHIND INITIAL
STRONGER TROUGH PASSAGE. NAM HOLDING ON TO SOMEWHAT MORE AMPLIFIED
PATTERN WITH SLOWER PROGRESSION AND AM LEANING A LITTLE MORE
TOWARD THAT SCENARIO AS THAT SEEMS TO MORE OFTEN THAN NOT
MATERIALIZE...ESPECIALLY IF MODELS HINT AT IT WELL AHEAD OF TIME.
FOR THAT REASON ONLY TRIMMED BACK WESTERN EDGE OF POPS FIELD SUN
INTO MON...BUT THIS AN ISSUE THAT WILL NEED TO BE WATCHED CLOSELY.
THE SIZE OF THE SUBFREEZING TEMP REGIME FOR EARLY MON AND TUE
STILL SOMEWHAT IN DOUBT...BUT WILL UNDOUBTEDLY BE LARGER THAN
CURRENTLY DEPICTED IF SECONDARY TROUGH AND ASSOCIATED CLOUDS DO
NOT MATERIALIZE.

43

&&

.AVIATION...
EXPECT CIGS TO LOWER ACROSS THE FORECAST AREA TODAY...ESPECIALLY
ALONG AND EAST OF THE CONTINENTAL DIVIDE. ONGOING CONVECTION WILL
GRADUALLY EXPAND IN COVERAGE AS THE DAY PROGRESSES WITH WIDESPREAD
PCPN LIKELY FROM 18Z SAT THRU 06Z SUN. HEAVIER RAINS WILL PRODUCE
MVFR CONDITIONS. WITH FAST STEERING FLOW...EXPECT STORMS TO RACE
TOWARD THE NE BETWEEN 30 AND 45 KTS. A FEW OF THE STRONGER STORMS
IN THE ERN PLAINS MAY PRODUCE ISOLD WIND GUSTS IN EXCESS OF 50 KTS
AND HAIL. AFTER 06Z SUNDAY...THERE IS MODERATE TO HIGH CONFIDENCE
THAT WIDESPREAD CIGS/FOG WILL DROP AOB IFR STATUS ALONG/EAST OF THE
CENTRAL MTN CHAIN. SOME PATCHY IFR CONDITIONS COULD DEVELOP IN THE
RIO GRANDE VALLEY AS WELL. WITH THE AFOREMENTIONED IN MIND...WILL
ADD MENTION TO 12Z TAFS FOR LVS/TCC ONLY AND LET DAY/EVENING SHIFTS
INCLUDE IN ABQ/SAF IF NECESSARY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.FIRE WEATHER...
UPPER LEVEL STORM SYSTEM CONTINUES TO STRENGTHEN OVER THE WRN US...
WITH DEEP MOISTURE BEING ADVECTED NORTHWARD FROM THE ERN PACIFIC.
ONGOING CONVECTION WILL CONTINUE TO EXPAND IN COVERAGE WITH MODELS
SUGGESTING WIDESPREAD ACTIVITY ALONG AND EAST OF THE CONTINENTAL
DIVIDE. ANTICIPATE SIGNIFICANT WETTING RAINS AND HIGH HUMIDITIES.
A 70KT 700-500MB MEAN LAYER JET WILL BISECT NM FROM THE W CENTRAL
TO NRN MTS. SOME OF THIS MOMENTUM WILL TRANSLATE TO THE SURFACE...
ALLOWING FOR BREEZY TO VERY WINDY CONDITIONS STATEWIDE...STRONGEST
IN THE WRN ZONES. AN UPPER LEVEL DRY SLOT WILL MIGRATE FROM WEST TO
EAST ACROSS THE STATE STARTING SAT NIGHT...RELEGATING PCPN CHANCES
AND HIGHER HUMIDITIES TO THE ERN PLAINS FOR SUNDAY.

A BAGGING TROUGH WILL REMAIN ACROSS THE CENTRAL ROCKIES FOR EARLY
NEXT WEEK AS A SFC BOUNDARY SLIDES THROUGH THE ERN PLAINS SUN NIGHT
INTO MONDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES TO THE
REGION AND ALLOW FOR A DECENT AMOUNT OF ISENTROPIC LIFT TO GENERATE
WIDESPREAD STRATIFORM RAIN MON/MON NIGHT AND POSSIBLY INTO TUE. FOR
THIS PERIOD...THERE MAY BE A LARGE DISPARITY IN MINIMUM HUMIDITIES
WHEN COMPARING THE FOUR CORNERS AREA TO THE ERN PLAINS.

STILL UNCERTAIN AS TO THE AMOUNT OF CLOUD COVER SUN NIGHT AND MON
NIGHT IN WRN AND NRN NM. IF SKIES CAN CLEAR OUT...EXPECT THE DRIER
ATMOSPHERE COUPLED WITH LIGHT WINDS TO ENHANCE RADIATIONAL COOLING
AND THE POTENTIAL FOR WIDESPREAD FREEZING CONDITIONS IN THE HIGHER
TERRAIN. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  70  39  58  32 /  40  40   0   0
GALLUP..........................  66  32  55  21 /  50  40   0   5
GRANTS..........................  68  36  60  23 /  50  70  10   5
GLENWOOD........................  69  43  66  38 /  80  60   5  20
CHAMA...........................  56  32  50  28 /  70  80  10   0
LOS ALAMOS......................  59  41  58  42 /  60  70  30   5
RED RIVER.......................  56  34  51  30 /  80  80  30  10
TAOS............................  63  43  57  33 /  60  70  30  10
SANTA FE........................  63  42  61  36 /  60  70  30  10
SANTA FE AIRPORT................  66  45  63  38 /  50  70  30  10
ESPANOLA........................  68  45  66  32 /  50  60  20   5
ALBUQUERQUE HEIGHTS.............  71  50  68  44 /  50  50  20   5
ALBUQUERQUE VALLEY..............  72  48  70  41 /  50  50  20   5
ALBUQUERQUE FOOTHILLS...........  69  44  65  38 /  50  60  20   5
ALBUQUERQUE WEST MESA...........  70  46  69  37 /  50  50  20   5
SOCORRO.........................  71  50  72  40 /  50  50  20  10
SANDIA PARK/CEDAR CREST.........  60  39  63  34 /  60  60  30   5
MORIARTY/ESTANCIA...............  64  44  63  39 /  50  60  30  10
CARRIZOZO.......................  67  50  69  49 /  60  40  20  10
RUIDOSO.........................  64  47  62  43 /  70  40  20  20
RATON...........................  67  45  66  34 /  60  70  30  10
LAS VEGAS.......................  63  46  63  38 /  60  70  30  10
ROY.............................  68  50  68  40 /  60  70  30  20
CLAYTON.........................  72  55  73  45 /  70  70  30  40
SANTA ROSA......................  70  53  72  47 /  70  60  20  20
TUCUMCARI.......................  75  61  75  54 /  70  60  30  20
FORT SUMNER.....................  74  57  74  52 /  70  60  20  20
CLOVIS..........................  73  59  73  52 /  70  60  30  30
PORTALES........................  75  61  74  55 /  70  60  30  30
ROSWELL.........................  80  60  78  58 /  60  40  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ002>007-009>012-015>017-026.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ001-008-014.

&&

43/46
Hazardous weather outlook, Oct 10, 6:00 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI OCT 10 2008

CORRECTION TO THE DAY TWO THROUGH SEVEN SECTION BELOW.

NMZ001>021-026-111200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI OCT 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SURFACE WINDS WILL BE PICKING UP THROUGH THE LATE MORNING INTO THE
AFTERNOON ACROSS THE STATE WITH THE STRONGEST WINDS REACHING 25 TO
35 MPH ACROSS NORTHEAST AND WEST CENTRAL NEW MEXICO. GUSTS WILL
REACH BETWEEN 40 AND 50 MPH IN THESE AREAS. WIND ADVISORIES HAVE
BEEN ISSUED FOR THESE AREAS FOR TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVER THE WEEKEND...STRONG SOUTH AND SOUTHWEST WINDS ARE LIKELY TO
CONTINUE...PEAKING MOST LIKELY SATURDAY AFTERNOON OR EVENING. SPEEDS
WILL LIKELY REACH 25 TO 35 MPH AND GUSTS FROM 45 TO 50 MPH ACROSS
MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN STRONGER WINDS OF
30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH WILL PUMMEL
ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE SATURDAY. ALSO THE
POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER THE EASTERN
PLAINS ON SATURDAY AFTERNOON AND EVENING WITH THE BEST CHANCE EAST
OF A LINE FROM RATON TO SANTA ROSA TO DUNKEN. VERY STRONG WINDS WILL
BE THE GREATEST HAZARD WITH THESE STORMS WITH HAIL STILL A POTENTIAL
BUT LOWER HAZARD.

THE CHANCE OF A SIGNIFICANT FROST OR FREEZE WILL ARRIVE AS EARLY AS
LATE SUNDAY OR MONDAY NIGHT MAINLY NORTHERN AND WESTERN AREAS...BUT
THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND WINDS WILL
DIMINISH ENOUGH TO ALLOW THIS TO BE ANYTHING MORE THAN JUST
LOCALIZED IN COLDER VALLEYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:12 AM MDTSevere Thunderstorm WarningABQCibola33 min
Oct 11, 12:40 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval20 min
Oct 11, 1:03 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval27 min
Oct 11, 1:10 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval35 min
Oct 11, 1:43 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Valencia32 min
Oct 11, 1:52 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia113 min
Oct 11, 2:16 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe29 min
Oct 11, 2:17 PM MDTSevere Thunderstorm WarningABQColfax, Mora, Rio Arriba, Santa Fe, Taos28 min
Oct 11, 2:29 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe, Taos61 min
Oct 11, 2:35 PM MDTFlash Flood WarningABQBernalillo, Sandoval, Santa Fe85 min
Oct 11, 2:40 PM MDTSevere Thunderstorm WarningABQBernalillo, Los Alamos, Sandoval, Santa Fe26 min
Oct 11, 3:04 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe26 min
Oct 11, 3:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe114 min
Oct 11, 4:06 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe84 min
Oct 11, 4:57 PM MDTSevere Thunderstorm WarningABQBernalillo, Socorro, Torrance, Valencia48 min
Oct 11, 5:10 PM MDTTornado WarningABQBernalillo, Santa Fe, Torrance, Valencia22 min
Oct 11, 5:18 PM MDTSevere Thunderstorm WarningABQCurry12 min
Oct 11, 5:21 PM MDTTornado WarningABQCurry, Quay13 min
Oct 11, 5:53 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe, Torrance52 min
Oct 11, 5:55 PM MDTSevere Thunderstorm WarningABQBernalillo, San Miguel, Santa Fe, Torrance, Valencia50 min

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.